Minnesota, 2004

Hail in Minnesota, August 26, 2004

August 26, 2004 · NWS FGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 26, 7:35 PM CST, 5 minutes earlier.

Area forecast discussion, Aug 26, 7:35 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
835 PM CDT THU AUG 26 2004

.DISCUSSION...
NEARLY STACKED SFC-500 MB LOW IN THE VICINITY OF KENORA ONTARIO AT
00Z. SYSTEM WILL SLOWLY MOVE TO THE EAST-NORTHEAST OVERNIGHT.
WRAPAROUND RAIN AND LOWER CLDS THAT HAS BEEN IN THE WINNIPEG AREA
THIS AFTN PUSHING SOUTH SLOWLY INTO FAR NRN AREAS FROM THE PEMBINA
GORGE TO HALLOCK.  ANOTHER BAND OF LIGHT SHOWERS FARTHER SOUTH FROM
NEAR LANGDON TO GRAFTON AREA.

OVERNIGHT WOULD EXPECT SHOWERS TO PERSIST OVER FAR NORTHEAST CORNER
OF NORTH DAKOTA AND FAR NORTHWEST MINNESOTA. CANADIAN RADAR LOOP
SHOWS ACTIVITY IS DECREASING UPSTREAM IN THE BRANDON AND PORTAGE
AREAS SO NORTH DAKOTA ACTIVITY SHOULD END AFTER MIDNIGHT BUT LIKELY
PERSIST INTO PARTS OF EXTREME NORTHWEST MINNESOTA THRU EARLY FRIDAY.

BIG QUESTION MARK IS HOW FAR SOUTH ANY SHOWERS WILL MAKE IT.  RIGHT
NOW FCST HAS SHOWERS OVERNIGHT DOWN ALONG HIGHWAY TWO CORRIDOR
(DVL-GFK-BJI).  THAT COULD BE TOUGH TO DO...BUT TOO CLOSE TO CALL
AND WILL PROBABLY LEAVE IN SOME MENTION GFK-BJI AREAS.  CURRENT ZONE
CONFIGURATION IS TOO LARGE FOR CURRENT WEATHER AND WILL NEED TO
BREAKUP SOME FOR EXPECTED WEATHER AND TEMPS.

WILL TAKE A LOOK AT TEMPS BUT RIGHT NOW DONT ANTICIPATE ANY MAJOR
CHANGES.  WILL AWAIT ZFP UPDATE TIL CLOSER TO 930 PM TO SEE HOW
SHOWER TREND PROGRESSES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...

ND...NONE.
MN...NONE.

&&

DTR
Hazardous weather outlook, Aug 26, 4:58 AM CST, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
558 AM CDT THU AUG 26 2004

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261347-
BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL-
EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS-
GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON-
NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY-
RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI-
SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER-
WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN-
548 AM CDT THU AUG 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FROM THE VALLEY
EAST TODAY WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS.
A TROUGH LOW PRESSURE OVER EASTERN NORTH DAKOTA WILL MOVE EAST TODAY
AND BUMP UP INTO RESIDUAL INSTABILITY FROM THE VALLEY EAST. THIS
SCENARIO MIGHT HELP TO INDUCE AN ISOLATED SEVERE THUNDERSTORM OR
TWO. THE THUNDERSTORMS SHOULD TRANSITION INTO SHOWERY RAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

BERG

In the hours before

Local storm report, Aug 26, 4:42 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
542 PM CDT THU AUG 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             4 E STRAUBVILLE         46.04N 97.82W
08/26/2004  0.88 INCH        SARGENT            ND   PUBLIC

            HAIL COVERING YARD

&&

HOPKINS
Local storm report, Aug 26, 5:03 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
603 PM CDT THU AUG 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             2 NE BRAMPTON           46.02N 97.75W
08/26/2004  0.75 INCH        SARGENT            ND   TRAINED SPOTTER

            HAIL COVERING GROUND

&&

HOPKINS
Local storm report, Aug 26, 5:24 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
624 PM CDT THU AUG 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             1 S CRETE               46.19N 97.96W
08/26/2004  0.88 INCH        SARGENT            ND   PUBLIC

            HAIL COVERING GRASS...GROUND IS WHITE

&&

HOPKINS
Local storm report, Aug 26, 5:34 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
634 PM CDT THU AUG 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             2 SE STIRUM             46.19N 97.78W
08/26/2004  0.75 INCH        SARGENT            ND   PUBLIC

            HAIL COVERING GROUND

&&

HOPKINS
Local storm report, Aug 26, 5:48 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
648 PM CDT THU AUG 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             3 N FORMAN              46.15N 97.64W
08/26/2004  0.88 INCH        SARGENT            ND   PUBLIC

&&

HOPKINS
Local storm report, Aug 26, 6:25 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
725 PM CDT THU AUG 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             5 N CAYUGA              46.15N 97.38W
08/26/2004  0.75 INCH        SARGENT            ND   PUBLIC

            HAIL STACKED UP 3 INCHES NEXT TO THE HOUSE

&&

HOPKINS

The radar

The Minneapolis radar (KMPX), 206 km away, was scanning. The volume nearest the first event began at 01:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Grant

When
August 26, 7:40 PM CST
Where
Grant County, Hoffman
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
45.833, -95.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421052.